# SDR 2017FA0000048

- Difficulty date: January 18, 2017
- Submitted: February 7, 2017
- Operation: General aviation
- Aircraft: N303QB
- Make and model: Beech 95-C55
- Aircraft serial: TE53
- Aircraft time: 5,249 hours
- Engine: Cont IO520C
- Propeller: Hartzl PHCC3YF2
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Gearbox
- Part number: 9581001723
- Part serial: 94B479
- Condition: Seized
- Location: Mlg
- Part time: 5,249 hours, 30 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

AIRCRAFT CALLED ON RADIO WITH GEAR PROBLEMS.  TOLD TO CRANK GEAR WITH EMERGENCY HANDLE.  UNABLE TO DO SO AND LANDED GEAR UP. AFTER LIFING AIRCRAFT AND DISCONNECTING LINKAGES TO SAFETY GEAR DOWN FOR MOBILITY, FOUND GEAR BOX JAMMED IN THE UP POSITION. DISASSEMBLED AND FOUND SEGMENT GEAR AGAINST STOP HARD ENOUGH TO DAMAGE HOUSING AT BOLT HOLE AND SEGMENT GEAR TEETH PARTIALLY SHEERED AND BINDING IN WORM GEAR. POSSIBLE GEAR SWITCH FAILURE OR RIGGING CAUSED INCORRECT TRAVEL. TIMES BASED ON MAINTENANCE LOG ENTRIES DUE TO PILOT LOG NOT AVAILABLE.
